Mmmmm, doesn't my medicine look yummy?!
Last time, I blogged about thrush and asthma medicines. I realized I had thrush and I knew I needed nystatin to treat it (thrush is an infection that you can get from using your maintenance inhaler.) If you use a daily inhaler or discus for your asthma medicine, it's VERY important that you rinse your mouth out after using the medicine. Those medicines are made with a yeast base, so you can get an infection in your mouth from using them. To prevent that, I rinse my mouth out and usually eat something after using my medicine or brush my teeth to make sure my mouth is cleared out.
Last week, I had nasty head cold, so I wasn't thinking clearly. I must not have been as careful as I usually am, because I ended up with thrush.
If you have thrush, your tongue will be white and you may also have sores on your tongue or throat. It's VERY uncomfortable. And my food tastes weird too.
There are different forms of nystatin, my doctor prescribes the liquid form. I swish it around in my mouth and then swallow. I do that three times a day.
It really works! If you or your kids take a daily maintenance medicine for asthma, make sure you follow the directions and rinse your mouth/have the kids rinse their mouth out afterwards. If your kids complain about their mouth hurting, check and see if their tongue is white. They can also have little sores on it. You can find lots of pictures online that shows what someone looks like that has thrush. Some of the pictures are pretty gross, so fair warning!
If they do, call your doctor to get a prescription for nystatin. I was feeling better by the second day. And my food was tasting better again!
Sigh. You know, some days asthma can be a real pain!!!!!